Oklahoma, 2025Damaging Wind in Oklahoma, July 25, 2025
July 25, 2025 · NWS OUN · 1 event in 1 county or zone
Scattered afternoon and evening thunderstorms developed across north-central Oklahoma on the 25th, on the periphery of a mesoscale convective vortex (MCV) centered across southern Kansas. A damaging downburst wind event was reported near the community of Enid in Garfield County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon and evening thunderstorms developed across north-central Oklahoma on the 25th, on the periphery of a mesoscale convective vortex (MCV) centered across southern Kansas. A damaging downburst wind event was reported near the community of Enid in Garfield County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 25, 3:53 PM CST, 1 hour 19 minutes earlier. Its key messages:
- Updated at 448 PM CDT Fri Jul 25 2025
- Scattered thunderstorms are possible this afternoon and evening.
- Dangerous heat continues into the middle of next week.
Area forecast discussion, Jul 25, 3:53 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
453 PM CDT Fri Jul 25 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 448 PM CDT Fri Jul 25 2025
- Scattered thunderstorms are possible this afternoon and
evening.
- Dangerous heat continues into the middle of next week.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 1239 PM CDT Fri Jul 25 2025
Another day of scattered afternoon/evening thunderstorms, primarily
along a boundary stretching from southwest to north central
Oklahoma. A similar environment to yesterday will yield a risk for
downburst winds and localized flooding. These storms will initially
be diurnally driven, but a modest low level jet may help sustain
convection into the overnight hours.
Heat is the other story that continues today with heat indices
rising into the 102 to 108 range across all but northwestern and
parts of western Oklahoma. A heat advisory remains in effect for
southern Oklahoma and north texas.
Day
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 1239 PM CDT Fri Jul 25 2025
The upper level ridge shifts west over our area this weekend,
suppressing rain chances and locking in the heat. CAMs suggest some
isolated diurnal showers will be possible on Saturday, but most
areas should remain dry.
Heat indices will continue in the 102 to 110 range over the weekend.
A heat advisory has been issued for Satuday across all but northwest
Oklahoma, and another heat advisory will likely be needed Sunday.
Day
&&
.LONG TERM...
(Monday through Thursday)
Issued at 115 AM CDT Fri Jul 25 2025
Deterministic models and ensemble members indicate the ridge may
strengthen further by early to middle part of next week across the
Southern Plains. Therefore, temperatures are forecast to slowly
rise through Wednesday with highs in the upper 90s and low 100s
deg F with limited/near zero chances for rain.
Toward the latter half of next week, there is some potential that
the ridge may retrograde far enough to the west to place the
Southern Plains into northwest or northerly flow aloft. Given this
potential, there is at least a low chance (20 to 30%) of showers
of storms late Wednesday through Friday. In addition, if the ridge
retrogrades far enough to the west, a cold front may even advance
to the south. However, forecast uncertainty on the location of the
ridge remains high. For example, probabilistic guidance indicates
a 10 to 15 deg F spread between the 10th and 90th percentile high
temperatures by Thursday and Friday.
Mahale
&&
.AVIATION...
(00Z TAFS)
Issued at 448 PM CDT Fri Jul 25 2025
Isolated to scattered showers and thunderstorms are possible this
evening, with a marginal risk of severe storms capable of
producing wind gusts up to 70 mph. Greater storm chances are for
KPNC and KSWO. Moderate southerly winds with gusts of 15 to 20 mph
are expected with VFR ceilings.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 97 76 96 / 20 10 0 0
Hobart OK 75 101 76 99 / 20 0 0 0
Wichita Falls TX 76 100 77 97 / 0 0 0 10
Gage OK 69 98 73 98 / 20 0 0 0
Ponca City OK 74 96 76 96 / 40 10 0 0
Durant OK 76 95 77 95 / 0 20 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 8 PM CDT Saturday for OKZ005>008-
011>013-017>020-023>048-050>052.
Heat Advisory until 8 PM CDT this evening for OKZ032>048-050>052.
TX...Heat Advisory from 1 PM to 8 PM CDT Saturday for TXZ083>090.
Heat Advisory until 8 PM CDT this evening for TXZ083>090.
&&
NEAR TERM...14
SHORT TERM...14
LONG TERM....10
AVIATION...01In the hours before
Special weather statement, Jul 25, 4:21 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Norman OK
521 PM CDT Fri Jul 25 2025
OKZ007-008-252245-
Kay OK-Grant OK-
521 PM CDT Fri Jul 25 2025
...A strong thunderstorm will impact portions of northwestern Kay and
northeastern Grant Counties through 545 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Nardin, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Braman, Nardin, and Blackwell Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3678 9740 3688 9759 3700 9750 3700 9711
TIME...MOT...LOC 2221Z 218DEG 20KT 3689 9745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JTSpecial weather statement, Jul 25, 4:30 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Norman OK
530 PM CDT Fri Jul 25 2025
OKZ012-252300-
Garfield OK-
530 PM CDT Fri Jul 25 2025
...A strong thunderstorm will impact portions of northeastern
Garfield County through 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Enid, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Enid, Garber, Kremlin, Breckenridge, Fairmont, and North Enid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3646 9754 3630 9775 3640 9793 3660 9782
3659 9777
TIME...MOT...LOC 2230Z 216DEG 11KT 3639 9782
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JTSpecial weather statement, Jul 25, 4:53 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Norman OK
553 PM CDT Fri Jul 25 2025
OKZ012-017-018-024-252330-
Garfield OK-Kingfisher OK-Canadian OK-Blaine OK-
553 PM CDT Fri Jul 25 2025
...Strong thunderstorms will impact portions of western Kingfisher,
southeastern Blaine, south central Garfield and northwestern Canadian
Counties through 630 PM CDT...
At 553 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Bison to near Loyal to 5
miles east of Greenfield. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Enid, Hennessey, Waukomis, Fairmont, Loyal, Bison, Vance Air Force
Base, and Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 9762 3571 9812 3567 9839 3599 9816
3637 9788
TIME...MOT...LOC 2253Z 215DEG 15KT 3617 9797 3598 9810 3574 9829
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JTSpecial weather statement, Jul 25, 5:03 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Norman OK
603 PM CDT Fri Jul 25 2025
OKZ007-008-012-013-252330-
Garfield OK-Kay OK-Grant OK-Noble OK-
603 PM CDT Fri Jul 25 2025
...A strong thunderstorm will impact portions of southwestern Kay,
northwestern Noble, southeastern Grant and northeastern Garfield
Counties through 630 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Hunter, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Garber, Billings, Lamont, and Hunter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3638 9758 3648 9776 3679 9752 3662 9725
TIME...MOT...LOC 2303Z 218DEG 16KT 3653 9756
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JTThunderstorm Wind, Garfield
- When
- July 25, 5:12 PM CST
- Where
- Garfield County, 2.48 mi ESE of Enid
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.391, -97.837
A relayed image shows a large tree snapped in half. The location is approximate, and the event time is estimated from radar observations.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 25 to 30, 20255 deaths · 5 events
- Flash Flooding and Flooding in Illinois, July 25 to 26, 2025$200 million · 10 events
- Heat in Alabama, July 25, 20251 death · 1 event
- Damaging Winds in New York, July 25, 20251 injured · $55,000 · 55 kt wind · 16 events
- Flash Flood and Lightning Strike in Texas, July 25 to 27, 2025$101,000 · 2 events
- Damaging Winds in Pennsylvania, July 25, 2025$49,000 · 52 kt wind · 17 events
- Damaging Winds and Lightning Strikes in Connecticut, July 25, 2025$50,000 · 55 kt wind · 12 events
- Damaging Winds in New Jersey, July 25, 2025$46,000 · 56 kt wind · 11 events
- Damaging Winds and Lightning Strike in Massachusetts, July 25, 2025$21,000 · 55 kt wind · 14 events
- Damaging Winds in Virginia, July 25, 2025$23,000 · 52 kt wind · 7 events
- Damaging Winds in New Jersey, July 25, 202557 kt wind · 24 events
- Damaging Winds in Pennsylvania, July 25, 202556 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281636.